MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Obstruction/Occlusion (2422)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2006: patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per operative notes, ¿an incision was made into the supraumbilical midline position.The hernia sac was dissected out.A 6.4 cm ventralex mesh (device 1) was placed into the peritoneal cavity and secure it with sutures.¿ (b)(6) 2017: patient was diagnosed with umbilical hernia thereby underwent open repair with implant of ventralex mesh (device 2).Per operative notes, ¿an infraumbilical curved incision was made around the umbilicus.The hernia sac was dissected out.A ventralex mesh (device 2) was placed into the umbilical region and secure it with sutures.¿ (b)(6) 2018: patient was diagnosed with small bowel obstruction; pain thereby underwent open repair with explant of ventralex mesh (device 2) and implant of synthetic mesh.Per operative notes, ¿a midline incision was made through the site where previous ventral hernia repair was done.Previously placed (device 2) mesh was encapsulated in the subcutaneous tissue and was dissected free from fascia.There was bowel obstruction which were taken down.A synthetic mesh was placed into the defect and closed with sutures.¿.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24454599
Report Number1213643-2026-00220
Device Sequence Number9968716
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010302
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight109 KG